Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 10, 2006, 4:39 AM MST. It took effect at Jan 10, 2006, 9:53 AM MST. It was in force for 22 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2006, 4:39 AM MST (11:39 UTC)
- In effect from
- Jan 10, 2006, 9:53 AM MST
- Expired
- Feb 1, 2006, 4:15 AM MST
- In force
- 22 days
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 101139 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 439 AM MST TUE JAN 10 2006 ...HIGH WINDS TO AFFECT SOUTHEAST WYOMING TODAY... WYZ062-064-066-067-069-102245- /O.UPG.KCYS.HW.A.0001.060110T1800Z-060111T0700Z/ /O.NEW.KCYS.HW.W.0003.060110T1800Z-060111T0700Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 439 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS ARE EXPECTED TO INCREASE ACROSS PORTIONS OF SOUTHEAST WYOMING DURING THE MORNING HOURS TODAY. THE WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS TO OVER 60 MPH ACROSS PLAINS EAST OF THE LARAMIE RANGE. IN THE LARAMIE RANGE AND HIGHER ELEVATIONS OF CARBON COUNTY...WINDS WILL BE SUSTAINED AT 35 TO 55 MPH WITH GUSTS TO 70 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVELERS IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. $$ KMD
5 follow-up statements
000 WWUS75 KCYS 101653 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 953 AM MST TUE JAN 10 2006 WYZ069-101800- /O.CAN.KCYS.HW.W.0003.060110T1800Z-060111T0700Z/ CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 953 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH OCCASIONAL GUSTS TO 45 MPH. BUT GUSTS TO 60 MPH ARE NO LONGER EXPECTED IN THE CHEYENNE AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. A HIGH WIND WARNING CONTINUES FOR THE LARAMIE RANGE AND THE WIND PRONE AREAS OF SOUTHERN PLATTE COUNTY THROUGH MIDNIGHT. $$ WYZ062-064-066-067-110400- /O.EXT.KCYS.HW.W.0003.060110T1653Z-060111T0700Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 953 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... WINDS HAVE BECOME VERY STRONG THIS MORNING. SENSORS IN THE LARAMIE RANGE HAVE ALREADY RECORDED GUSTS IN EXCESS OF 65 MPH. STRONG WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 70 MPH WILL CONTINUE THROUGH THE EVENING. THIS WILL MAKE TRAVEL DANGEROUS...ESPECIALLY ALONG I-25 BETWEEN CHUGWATER AND WHEATLAND AND ALONG I-80 OVER THE LARAMIE RANGE. LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. $$
000 WWUS75 KCYS 110355 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 855 PM MST TUE JAN 10 2006 WYZ062-064-066-110500- /O.CAN.KCYS.HW.W.0003.000000T0000Z-060111T0700Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK 855 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. STRONG WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST TONIGHT AND WEDNESDAY. HOWEVER...THESE SPEEDS ARE BELOW HIGH WIND WARNING CRITERIA. $$ WYZ067-111200- /O.EXT.KCYS.HW.W.0003.000000T0000Z-060111T2300Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 855 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM MST WEDNESDAY. THE NATIONAL WEATHER SERVICE HAS EXTENDED THE HIGH WIND WARNING ISSUED EARLIER FOR PLATTE COUNTY WHICH WAS PREVIOUSLY SET TO EXPIRE AT 11 PM THIS EVENING. DANGEROUS WEST WINDS ARE NOW EXPECTED TO CONTINUE THE REST OF TONIGHT THROUGH WEDNESDAY. SUSTAINED SPEEDS WILL BE FROM 35 TO 45 MPH WITH GUSTS TO 65 MPH. THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF HIGH WINDS AND SUDDEN GUSTS. $$ JLH
000 WWUS75 KCYS 111147 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 447 AM MST WED JAN 11 2006 WYZ067-112000- /O.CON.KCYS.HW.W.0003.000000T0000Z-060111T2300Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 447 AM MST WED JAN 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE ACROSS PLATTE COUNTY FOR MUCH OF THE DAY. MOTORIST TRAVELING ACROSS THE AREA SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. $$ KMD
000 WWUS75 KCYS 111740 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MST WED JAN 11 2006 WYZ067-112300- /O.CON.KCYS.HW.W.0003.000000T0000Z-060111T2300Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 1040 AM MST WED JAN 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE ACROSS PLATTE COUNTY THROUGH THE AFTERNOON. THE WINDS WILL BE THE STRONGEST IN THE SOUTH HALF OF THE COUNTY... INCLUDING THE CITIES OF WHEATLAND AND CHUGWATER. THE STRONGEST WINDS REPORTED IN THE AREA THIS MORNING WERE AT THE BORDEAUX EXIT ON INTERSTATE 25. AT THAT LOCATION A GUST TO 62 MPH OCCURRED AT 5 AM AND A GUST TO 53 MPH WAS RECORDED AT 10 AM. MOTORISTS TRAVELING ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK AND SHOULD USE CAUTION. $$ WEILAND
000 WWUS75 KCYS 112105 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MST WED JAN 11 2006 ...THE HIGH WIND WARNING FOR PLATTE COUNTY HAS BEEN CANCELLED... WYZ067-112215- /O.CAN.KCYS.HW.W.0003.000000T0000Z-060111T2300Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 205 PM MST WED JAN 11 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING FOR PLATTE COUNTY. THE STRONG WINDS THAT HAVE BEEN AFFECTING MAINLY THE SOUTH PART OF PLATTE COUNTY OVERNIGHT AND THIS MORNING HAVE SLOWLY DIMINISHED SINCE MIDDAY. THE WINDS SHOULD CONTINUE TO SLOWLY DECREASE THROUGH THE EARLY EVENING BEFORE INCREASING SOME STARTING AROUND MIDNIGHT. THE HIGHEST REPORTED WIND GUST WAS 62 MPH AT THE BORDEAUX EXIT ON INTERSTATE 25 AT 6 AM. $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 10, 2:48 AM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Jan 10, 2:48 AM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
248 AM MST TUE JAN 10 2006
.SHORT TERM...STRONG WESTERLY FLOW WILL CONTINUE ALOFT UNTIL WED
NIGHT...AT WHICH TIME THE UPPER FLOW WILL BECOME SW AS AN UPPER
TROUGH MOVES INTO WESTERN WY. STRONG WESTERLY SURFACE WINDS WILL
OCCUR TODAY ACROSS THE LARAMIE RANGE AND FOOTHILLS...SO WILL
UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR TODAY UNTIL
MIDNIGHT TONIGHT. SOME LOW LEVEL MOISTURE WILL BE PRESENT THROUGH
THE PERIOD ON THE WINDWARD SIDE OF THE MOUNTAINS AND MID LEVEL
MOISTURE WILL CONTINUE TO STREAM ACROSS THE AREA. TODAY WILL BE
DRY ACROSS THE CWA...BUT BY LATE TONIGHT SNOW SHOWERS WILL DEVELOP
ACROSS CARBON COUNTY. THE SNOW WILL SPREAD ACROSS THE WYOMING
PORTION OF THE CWA WED AFTERNOON THOUGH WED NIGHT AS THE UPPER
TROUGH APPROACHES THE AREA. A SNOW TYPE HIGHLIGHT WILL LIKELY BE
NEEDED FOR THE SNOWY AND SIERRA MADRE RANGES FOR WED NIGHT AND
THUR. HIGH TEMPERATURES TODAY AND WEDNESDAY WILL BE AROUND 10
DEGREES ABOVE NORAML IN MOST LOCATIONS.
.LONG TERM...THURSDAY THROUGH TUESDAY...UPPER LEVEL TROUGH CONTINUES
TO MOVE ACROSS THE REGION ON THURSDAY. BOTH THE GFS AND NAM MODELS
INDICATING SOME DECENT SNOW ACCUMULATIONS OVER THE SIERRA MADRE AND
MEDICINE BOW MOUNTAIN RANGES. NAM SHOWS ADDITIONAL SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ON THURSDAY. TOTAL SNOW
ACCUMULATIONS FOR THE EVENT RANGE FROM 13 INCHES FROM THE NAM TO 5
INCHES FROM THE GFS. ALTHOUGH NAM APPEARS TO BE A BIT OVERDONE...THE
GFS HAS BEEN TYPICALLY TOO LOW THIS WINTER. IN EITHER CASE MAY NEED
TO HIGHLIGHT WINTER WEATHER WATCH FOR THE SIERRA MADRE AND MEDICINE
BOW MOUNTAIN RANGES. WILL LEAVE FOR THE DAY SHIFT TO CONTEMPLATE DUE
TO THE UNCERTAINTY AT THIS TIME. HOWEVER...THERE WILL DEFINITELY BE
SOME BLOWING SNOW WITH THE STRONGER WIND WEDNESDAY NIGHT INTO
THURSDAY EVENING. SURFACE GRADIENT STILL RATHER STRONG AT 18Z ON
THURSDAY...BUT DO NOT APPEAR TO REACH HIGH WIND CRITERIA FOR
SOUTHEAST WY. HOWEVER...WILL NEED TO WATCH NEB PANHANDLE FOR
POSSIBILITY OF WIND ADVISORY. HIGH PRESSURE BUILDS OVER THE REGION
ON FRIDAY AND SATURDAY...WITH WARMING TEMPERATURES. SATURDAY SHOULD
BE THE WARMEST WITH PORTIONS OF SOUTHEAST WY AND NEB PANHANDLE
REACHING UP INTO THE UPPER 50S AND LOWER 60S. ANOTHER UPPER LEVEL
TROUGH MOVES ACROSS THE AREA ON SUNDAY...BRINGING COOLER
TEMPERATURES AND ANOTHER CHANCE RAIN AND SNOW SHOWERS TO SOUTHEAST
WY AND NEB PANHANDLE BY SUNDAY AFTERNOON AND EVENING. TEMPERATURES
WILL REMAIN COOL WITH A SLIGHT CHANCE OF SHOWERS EACH DAY IN THE
MOUNTAINS THROUGH TUESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 11 AM TUESDAY TO MIDNIGHT WEDNESDAY FOR
WYZ062-WYZ064-WYZ066-WYZ067-WYZ069.
NE...NONE.
&&
SHORT TERM...KMD
LONG TERM....MGHazardous weather outlook, Jan 9, 8:28 PM MST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 828 PM MST MON JAN 9 2006 NEZ001>003-019>021-054-055-WYZ059-060-068-070-101200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 828 PM MST MON JAN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SNOW SHOWERS OR MIXED RAIN AND SNOW SHOWERS LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061-063-065-101200- SOUTHWEST CARBON-SNOWY RANGE-LARAMIE VALLEY- 828 PM MST MON JAN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL BE WINDY ON TUESDAY WITH SOUTHWEST WINDS OF 20 TO 35 MPH GUSTING TO 45 MPH. THE STRONG WINDS WILL PERSIST TUESDAY NIGHT AND WEDNESDAY WITH SOME SNOW SHOWERS DEVELOPING WEDNESDAY AFTERNOON. ALTHOUGH THE WINDS WILL DECREASE WEDNESDAY NIGHT AND THURSDAY...SNOW SHOWERS WILL BECOME MORE WIDESPREAD DURING THAT TIME. SCATTERED SNOW SHOWERS WILL SPREAD BACK INTO THE AREA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ062-064-066-067-069-101200- NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 828 PM MST MON JAN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH HAS BEEN ISSUED FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. PLEASE SEE THE PRODUCT CYSNPWCYS OR /WWUS75 KCYS/ FOR MORE INFORMATION. THERE WILL BE A CHANCE OF SNOW SHOWERS WEDNESDAY NIGHT THROUGH THURSDAY...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.